MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE
Model Number 328519
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe 1.0ml 31g 6mm s/c u-100 relion needle broke off in arm during injection.The following information was provided by the initial reporter: material no.328519 batch no.9350453.It was reported that needle broke off in arm during injection.Was removed without medical attention.Verbatim: consumer reported finding needles bend while injecting of these few syringes from this box 2 of them broke off in arm.He was able to remove on his own.He claims these were new syringes.But has reused syringes in the past for long times under his doctor direction.
 
Event or Problem Description
It was reported that syringe 1.0ml 31g 6mm s/c u-100 relion neelde broke off in arm during injection.The following information was provided by the initial reporter: material no.328519 batch no.9350453.It was reported that needle broke off in arm during injection.Was removed without medical attention.Verbatim: consumer reported finding needles bend while injecting of these few syringes from this box 2 of them broke off in arm.He was able to remove on his own.He claims these were new syringes.But has reused syringes in the past for long times under his doctor direction.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: (b)(6)2020.H6: investigation summary customer returned (10) 1cc, 6mm, 31g relion syringes in a sealed poly bag from lot # 9350453.Customer states that the needle broke off in arm during injection.All returned syringes were examined and no broken cannula was observed.A review of the device history record was completed for batch# 9350453.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Bd was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h.10.

Brand Name
SYRINGE 1.0ML 31G 6MM S/C U-100 RELION
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10646208
Report Number1920898-2020-01372
Device Sequence Number16801056
Product Code FMF
UDI-Device Identifier00681131138345
UDI-Public00681131138345
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328519
Device Catalogue Number328519
Device Lot Number9350453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;